Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 10, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 25, 2016, 1:39 PM MDT for 8 counties in New Mexico; El Paso County, Texas. It took effect at Mar 26, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2016, 1:39 PM MDT (19:39 UTC)
- In effect from
- Mar 26, 2016, 12:00 PM MDT
- Expired
- Mar 26, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 104 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3893 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712 WWUS84 KEPZ 251939 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 139 PM MDT FRI MAR 25 2016 ...WINDY AND DRY CONDITIONS WILL RETURN SATURDAY... .AN UPPER TROUGH WILL PASS THROUGH NORTHERN NEW MEXICO ON SATURDAY AND DEEPEN A SURFACE LOW OVER THE SOUTHEASTERN PORTION OF THE STATE. THIS WILL BRING ANOTHER ROUND OF GUSTY WINDS OF OVER 35 MPH TO THE AREA. TEMPERATURES WILL REBOUND BACK INTO THE 70S WITH RELATIVE HUMIDITIES FALLING INTO THE SINGLE DIGITS WHICH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. TXZ056-252045- /O.CAN.KEPZ.FW.A.0008.160326T1800Z-160327T0300Z/ TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 139 PM MDT FRI MAR 25 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111... 112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE FIRE WEATHER WATCH. ALL ZONE EXCEPT TXZ056 HAVE BEEN UPGRADED TO A RED FLAG WARNING. $$ NMZ110>113-TXZ055-261400- /O.UPG.KEPZ.FW.A.0008.160326T1800Z-160327T0300Z/ /O.NEW.KEPZ.FW.W.0010.160326T1800Z-160327T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- LNZ-NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY- 139 PM MDT FRI MAR 25 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR LOW HUMIDITY AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST AT 20 TO 30 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...6 TO 15 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 26
1 follow-up statement
979 WWUS84 KEPZ 261332 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 732 AM MDT SAT MAR 26 2016 ...WINDY AND DRY CONDITIONS WILL RETURN SATURDAY... .AN UPPER TROUGH WILL PASS THROUGH NORTHERN NEW MEXICO TODAY AND DEEPEN A SURFACE LOW OVER THE SOUTHEASTERN PORTION OF THE STATE. THIS WILL BRING ANOTHER ROUND OF GUSTY WINDS OF OVER 35 MPH TO THE AREA. TEMPERATURES WILL REBOUND BACK INTO THE 70S WITH RELATIVE HUMIDITIES FALLING INTO THE SINGLE DIGITS WHICH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. NMZ110>113-TXZ055-270300- /O.CON.KEPZ.FW.W.0010.160326T1800Z-160327T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- LNZ-NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY- 732 AM MDT SAT MAR 26 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 055... 110...111...112 AND 113... * TIMING...FROM NOON THROUGH 9 PM MDT. * AFFECTED AREAS...FIRE WEATHER ZONES 110...111...112 AND 113. * WIND...WEST AT 20 TO 30 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...6 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ LUNDEEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 4:29 AM MDT, 9 hours 10 minutes earlier.
Area forecast discussion, Mar 25, 4:29 AM MDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
429 AM MDT FRI MAR 25 2016
.SYNOPSIS...
WE WILL SEE WARMER TEMPERATURES TODAY WITH BREEZY AFTERNOON WINDS.
THEN WINDY CONDITIONS WILL RETURN ON SATURDAY. FOR SUNDAY WE WILL
BE A LITTLE COOLER...BUT WITH CALMER CONDITIONS. THE FIRST PART OF
NEXT WEEK LOOKS WARM AND WINDY WITH CLOUDS INCREASING FOR THE
MIDDLE PART OF NEXT WEEK.
&&
.DISCUSSION...
IT IS THE WINDY SEASON AND THAT IS WHAT THE FORECAST REFLECTS.
AFTER A RELATIVELY CALM DAY ON THURSDAY WE WILL SEE WARMER
TEMPERATURES TODAY AS OUR WINDS SWING BACK AROUND TO THE
WEST...BUT THOSE WINDS WILL INCREASE INTO THE BREEZY CATEGORY (15
TO 25 MPH) BY THE AFTERNOON. ON SATURDAY WE WILL SEE A SHORT WAVE
TROUGH MOVE ACROSS NORTHERN NEW MEXICO AND A LEE SIDE TROUGH
DEVELOP IN THE TEXAS PANHANDLE SO WE WILL SEE OUR WINDS JUMP UP
INTO THE WINDY CATEGORY (20 TO 30 MPH). THEN LIKE YESTERDAY WE
WILL BE COOLER AND CALMER ON SUNDAY. HIGHS ON SUNDAY WILL BE A
COUPLE OF DEGREES BELOW NORMAL. BUT THEN THE PATTERN REPEATS AS
MONDAY OUR SURFACE WINDS SWING BACK AROUND TO THE WEST AND WE WILL
SEE OUR HIGH TEMPERATURES BACK ABOVE NORMAL...AND OF COURSE OUR
WINDS WILL BE ON THE INCREASE AS WELL. MONDAY WILL SEE BREEZY
WINDS AND TUESDAY...RIGHT NOW...LOOKS LIKE THE WINDIEST DAY OF
THE WEEK WITH ADVISORY LEVEL WINDS (25 TO 35 MPH) POSSIBLE BY THE
AFTERNOON.
FOR THE MIDDLE AND END PART OF NEXT WEEK BOTH THE GFS AND ECMWF
KEEP A LONG WAVE TROUGH ANCHORED OVER THE SOUTHWEST U.S. NEITHER
MODEL SHOWS THIS LONG WAVE TROUGH BEING ABLE TO TAP MUCH MOISTURE.
FOR NOW THE BEST RAIN CHANCES WILL BE WEST OF THE RIO GRANDE
WEDNESDAY EVENING...BUT EVEN THAT CHANCE DOESN'T LOOK THAT GOOD.
THE GFS FINALLY CLOSES OFF THE LOW FOR THE END OF NEXT WEEK. IF
THAT SOLUTIONS PLAYS OUT WE COULD SEE A BETTER CHANCE FOR RAIN
THEN...BUT RIGHT NOW THE ECMWF CUTS THE UPPER LOW OFF FROM THE
FLOW AND HAS IT LINGERING OVER SOUTHERN CALIFORNIA THROUGH THE
WEEKEND.
&&
.AVIATION...VALID 25/12Z-26/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. WE SHOULD SEE
UNLIMITED CEILINGS OR AT MOST SOME HIGH CLOUDS OF BKN250. WINDS
THOUGH WILL BE ON THE INCREASE (AGAIN) BUT SHOULD NOT BE TO BAD.
WINDS SHOULD PEAK OUT DURING THE LATE AFTERNOON AROUND 27015G25KT.
BLOWING DUST SHOULD NOT BE A PROBLEM TODAY. WE'LL SEE STRONGER
WINDS ON SATURDAY.
&&
.FIRE WEATHER...
WE WILL CONTINUE TO SEE AN ACTIVE FIRE WEATHER PATTERN FOR THE
NEXT WEEK. TODAY WINDS WILL AGAIN BE ON THE INCREASE BUT SHOULD
STAY BELOW CRITICAL LEVELS...NO SO ON SATURDAY. WE WILL SEE STRONG
WINDS AND OUR DRY CONDITIONS WILL CONTINUE SO WE WILL LIKELY SEE
RED FLAG CONDITIONS ON SATURDAY. SUNDAY WILL BE COOLER AND
CALMER...BUT THEN BREEZY TO WINDY CONDITIONS RETURN FOR THE FIRST
PART OF NEXT WEEK. MIN RH'S WILL BE VERY DRY THROUGH THE FIRST
PART OF NEXT WEEK. LOWLAND MIN RH'S WILL BE 10% OR LESS...IN THE
MOUNTAINS WE WILL SEE MIN RH'S OF 10 TO 20%. MOISTURE WILL
TRICKLE INTO THE REGION DURING THE MIDDLE PART OF NEXT WEEK BUT
ONLY ENOUGH TO BRING LOWLAND MIN RH'S INTO THE TEENS AND MOUNTAIN
MIN RH'S IN THE 20'S TO 30'S.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 77 50 79 47 / 0 0 0 0
SIERRA BLANCA 76 45 79 42 / 0 0 0 0
LAS CRUCES 75 43 76 40 / 0 0 0 0
ALAMOGORDO 71 45 75 41 / 0 0 0 0
CLOUDCROFT 50 36 47 30 / 0 0 0 0
TRUTH OR CONSEQUENCES 74 46 75 38 / 0 0 0 0
SILVER CITY 66 41 67 34 / 0 0 0 0
DEMING 75 42 77 38 / 0 0 0 0
LORDSBURG 74 40 76 37 / 0 0 0 0
WEST EL PASO METRO 76 51 79 47 / 0 0 0 0
DELL CITY 77 41 79 39 / 0 0 0 0
FORT HANCOCK 78 47 82 44 / 0 0 0 0
LOMA LINDA 70 48 72 44 / 0 0 0 0
FABENS 77 46 80 43 / 0 0 0 0
SANTA TERESA 76 46 79 43 / 0 0 0 0
WHITE SANDS HQ 75 48 76 42 / 0 0 0 0
JORNADA RANGE 76 37 75 34 / 0 0 0 0
HATCH 76 42 76 38 / 0 0 0 0
COLUMBUS 77 41 80 38 / 0 0 0 0
OROGRANDE 75 49 76 44 / 0 0 0 0
MAYHILL 61 40 58 30 / 0 0 0 0
MESCALERO 59 37 57 32 / 0 0 0 0
TIMBERON 59 41 58 34 / 0 0 0 0
WINSTON 67 34 67 28 / 0 0 0 0
HILLSBORO 70 42 71 36 / 0 0 0 0
SPACEPORT 76 45 75 40 / 0 0 0 0
LAKE ROBERTS 64 32 64 27 / 0 0 0 0
HURLEY 68 39 70 35 / 0 0 0 0
CLIFF 70 35 71 31 / 0 0 0 0
MULE CREEK 68 32 69 27 / 0 0 0 0
FAYWOOD 68 41 70 35 / 0 0 0 0
ANIMAS 74 42 77 39 / 0 0 0 0
HACHITA 75 39 77 36 / 0 0 0 0
ANTELOPE WELLS 75 41 76 40 / 0 0 0 0
CLOVERDALE 69 43 72 40 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR TXZ055-056.
&&
BRICEHazardous weather outlook, Mar 25, 6:15 AM MDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 615 AM MDT FRI MAR 25 2016 NMZ401>417-TXZ418>424-261215- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 615 AM MDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY WE WILL SEE A RETURN TO WINDY CONDITIONS AS WE WILL SEE WEST WINDS OF 20 TO 30 MPH. WE'LL SEE MORE WINDS ON MONDAY...TUESDAY AND WEDNESDAY OF NEXT WEEK WITH TUESDAY SEEING THE STRONGEST WINDS OF 25 TO 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Mexico, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.